Jump to content




Photo
- - - - -

taking Nuvigil with klonopin


  • Please log in to reply
4 replies to this topic

#1 Moody

Moody

    my brain hurts

  • Member
  • Pip
  • 277 posts

Posted 11 October 2010 - 10:15 AM

I am currently taking remeron, risperdal and klonopin every day. Lately I can not take most antidepressants or even raise my remeron dose without getting agitated or thrown into a mixed state. I lowered my remeron dose a few weeks ago, and it has helped my anxiety/agitation, but now I am feeling depressed.

So my pdoc (who loves to try all the new meds) gave me samples of Nuvigil. She said it might help with the depression. She wants me to take it every morning. However, I also take klonopin every morning because I wake up feeling anxious. This seems very counter intuitive to me; take a tranquilizer with a stimulant??? At the same time??

Has anyone else been prescribed this sort of combo? It seems very odd to me. I am also skeptical about the idea of taking a stimulant for depression, I would rather take something that actually fixes the depression, not just masks it.
DX: Bipolar II, mixed states


#2 notfred

notfred

    Member

  • Member
  • Pip
  • 2426 posts

Posted 11 October 2010 - 10:49 AM

They treat different things, that will not change if you take them together. Often the question is "will not they cancel each other out" and it simply does not work that way. Each effects different systems. I take Ativan and Provigil together. Provigil is Nuvigils brother. It does help with my mood. I used to take dexadrine and Ativan together.


nf

#3 Moody

Moody

    my brain hurts

  • Member
  • Pip
  • 277 posts

Posted 13 October 2010 - 02:35 PM

Thanks for replying, the Nuvigil gave me headaches so now my pdoc has me trying Provigil. Interesting that the benzos dont cancel out the effects of the stimulant and vs versa. I still think it is kind of weird for me to be taking a stimulant since I do not have ADD, but whatever, I will give it a try. Good to know that you have done well on a similar combo.
DX: Bipolar II, mixed states

#4 Moody

Moody

    my brain hurts

  • Member
  • Pip
  • 277 posts

Posted 15 October 2010 - 10:00 AM

right now I am using free samples of Provigil. If it works, I will have to get my pdoc to try to convince my insurance company that I need to take it. It requires prior authorization or my insurance wont cover it. And as you say, it costs a fortune. :(

It seems to be giving me insomnia though, even though I take risperdal, klonopin, melatonin AND remeron at night, so it might not be the med for me.
DX: Bipolar II, mixed states

#5 crazycatnapper

crazycatnapper

    Member

  • Member
  • Pip
  • 194 posts

Posted 21 November 2010 - 11:13 PM

Doesn't sound like a weird combo to me at all. I take Concerta for my Narcolepsy and xanax for anxiety. For me it's a great combination and I finally feel much better.
Dx: Narcolepsy with Cataplexy, Depression,. Myoclonic seizures, Seasonal Affective Disorder, GAD, PTSD
Rx: Blood pressure meds. Parnate for Narcolepsy/Cataplexy and depression. Concerta for Narcolepsy
Past lives: Diagnosed as depressed for last 20 years. Then told it was just narcolepsy and the depression was situational from living with a chronic disease. Tried lots of meds, but Parnate was the only one to give me any relief. It stopped working for my EDS as my narcolepsy worsened. Provigil had terrible side effects and so did Xyrem. The Concerta with the Parnate is supposed to be a big NO NO, but I'm not dead yet.
I'm not a crazy person, I just play one in real life ;-)





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.